Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Mar 27, 2016, 2:08 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2016, 2:08 PM CDT (19:08 UTC)
- Expired
- Mar 27, 2016, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
955
WWUS84 KLIX 271908
SPSLIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT SUN MAR 27 2016
MSZ080>082-272000-
JACKSON MS-HANCOCK MS-HARRISON MS-
208 PM CDT SUN MAR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BAY ST. LOUIS...MOVING EAST AT 60 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...OCEAN SPRINGS...LONG BEACH...MOSS POINT...BAY ST.
LOUIS...WAVELAND...DIAMONDHEAD...ST. MARTIN...ESCATAWPA...GAUTIER...
D'IBERVILLE...GULF HILLS...GULF PARK ESTATES...KILN...HICKORY HILLS...
SHORELINE PARK...HELENA...LATIMER AND VANCLEAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. HIGH RAINFALL
RATES COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND IN AREAS
OF POOR DRAINAGE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3037 8859 3034 8870 3037 8882 3043 8885
3043 8899 3042 8901 3040 8886 3037 8906
3030 8928 3036 8928 3037 8935 3033 8938
3034 8934 3031 8933 3022 8943 3042 8945
3051 8850 3032 8848
TIME...MOT...LOC 1907Z 264DEG 53KT 3029 8935
$$
95/DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Mar 27, 11:07 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 27, 11:07 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT SUN MAR 27 2016
.UPDATE...
FLASH FLOOD WATCH WAS ISSUED EARLIER FOR AREAS THAT WERE IN LINE
FOR POSSIBLY HIGH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR BASED
ON RADAR TRENDS AND SOME OF THE CONVECTIVE ALLOWING MODELS. SINCE
THAT TIME...RADAR TRENDS ARE NOT NEARLY AS IMPRESSIVE AND THE
LATEST HRRR RUNS ARE ALSO GREATLY DOWNPLAYING THE HEAVY RAINFALL
POTENTIAL. THE SYNOPTIC SCALE ENVIRONMENT...PARTICULARLY THE
COUPLED UPPER JET PATTERN...REMAIN VERY FAVORABLE FOR STRONG
DYNAMIC LIFT FOR AT LEAST A FEW MORE HOURS...SO AM HESITANT TO
DROP THE FLASH FLOOD WATCH AT THIS TIME. REGARDING SEVERE
THUNDERSTORM POTENTIAL...IT STILL APPEARS MARGINAL AT BEST GIVEN
THE PERSISTENT SURFACE TROUGH OFFSHORE THAT IS KEEPING THE MORE
UNSTABLE AIRMASS OVER THE WATER...HOWEVER SOME OF THE
THUNDERSTORMS OVER SOUTHWEST TO SOUTH CENTRAL LOUISIANA DO NOT
HAVE AS MUCH COMPETITION AND COULD GET STRONG ENOUGH FOR BRIEF
STRONGER WIND GUSTS AND MAYBE SOME HAIL...HOWEVER MOST OF THE
INSTABILITY SHOULD REMAIN ELEVATED.
IF CURRENT TRENDS CONTINUE...AND SHOWERS AND THUNDERSTORMS
CONTINUE TO NOT ORGANIZE INTO ANY POTENTIALLY TRAINING BANDS WITH
HIGH REFLECTIVITY...IT IS POSSIBLE THE FLASH FLOOD WATCH COULD BE
CANCELLED EARLY. OVERALL TRENDS OF HIGH RAIN CHANCES DROPPING
DURING THE AFTERNOON AND ENDING BY AROUND SUNSET STILL LOOK
GOOD...BUT LATER UPDATES MAY BE NEEDED. 22/TD
&&
.AVIATION...
FLUCTUATING CONDITIONS FROM IFR TO VFR TO IFR REMAIN PROBLEMATIC
FOR CONFIDENCE IN THE TAF FORECASTS TODAY...SO AMENDMENTS WILL
CONTINUE TO BE ISSUED. LOWER CONDITIONS ARE DUE TO A COMBINATION
OF RESTRICTED VSBYS IN SHRA/FEW TSRA AND SCATTERED LOWER CIGS.
OVERALL CONDITIONS SHOULD BE IMPROVING DURING THE AFTERNOON AND
COVERAGE OF THE SHRA/TSRA DECREASES. PATCHY FOG IS EXPECTED IN
SOME AREAS TONIGHT FROM AROUND 06Z TO 14Z MONDAY
MORNING...DEPENDING QUITE A BIT ON WHETHER CIGS ABOVE 010 CLEAR
OUT AND/OR OTHER CIGS BELOW 010 BUILD DOWN TOWARDS THE GROUND.
22/TD
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...FLASH FLOOD WATCH
MINOR TO MODERATE RIVER FLOODING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT SUN MAR 27 2016/
SYNOPSIS...L/W TROUGH AXIS CURRENTLY STRETCHES SOUTH FROM
CENTRAL CANADA THROUGH THE NRN PLAINS AND JUST EAST OF THE
ROCKIES. SW FLOW IS ALOFT FROM MEXICO THROUGH THE SERN CONUS AND
MUCH OF THE ATLANTIC COAST. OLD BNDRY DRAPED RIGHT ACROSS THE
COAST WITH THE NEXT COLD FRONT CURRENTLY MOVING THROUGH THE MID MS
VALLEY AND THE SRN PLAINS. HIGH PRESSURE IS PUSHING SOUTH ACROSS
THE HIGH PLAINS AND THE ROCKIES. WIDESPREAD CONVECTION IS ACROSS
SELA AND JUST INTO THE GULF. /CAB/
SHORT TERM...CONVECTION HAS INCREASED IN COVERAGE AND
INTENSITY THROUGH THE NIGHT...ESPECIALLY AFTER 5Z AS LIFT BEGAN TO
INCREASE.
MAIN FOCUS IN THE SHORT TERM IS CONVECTION TODAY. NO MAJOR CHANGES
IN THINKING AS WIDESPREAD SHRA AND TSRA WILL IMPACT MUCH OF THE AREA
THIS MORNING. THE GREATEST IMPACT WILL LIKELY BE ALONG AND EAST OF
THE I-55 CORRIDOR BUT THE ENTIRE AREA WILL SEE A DECENT AMOUNT OF
RAINFALL THROUGH THE MORNING. SHOWERS AND TSRA SHOULD BECOME MORE
WIDESPREAD AS LIFT CONTINUES TO INCREASE THIS MORNING.
AS FOR THE HEAVIEST RAINFALL IT IS THE EASTERN HALF OF THE CWA THAT
WILL SEE MORE INGREDIENTS LINE UP. FIRST WILL BE A STRENGTHENING LL
JET WHICH COULD APPROACH 35-40 KTS AS IT MOVES THROUGH THE SERN HALF
OF THE CWA B/T 12 AND 18Z THIS MORNING. IN ADDITION A MID LVL JET OF
40-55 KTS WILL WORK ACROSS THIS SAME AREA WITH DIFFLUENCE ALOFT.
COMBINE THAT WITH RICH H85 THETA E AIR PUMPING INTO THE SAME REGION
AND PWS OF 1.5-1.75 INCHES SHOULD YIELD SOME EFFICIENT RAIN
PRODUCTION. STORM MOTION WILL GENERALLY BE PARALLEL TO THE STALLED
BNDRY AND THIS COULD LEAD TO TRAINING OF STORMS WITH GREATEST
CONCERN ALONG THE SOUTHSHORE AND COASTAL MS.
AS FOR STRONG/SEVERE...CANT RULE OUT A ROGUE STORM OR TWO ALONG THE
COASTAL AREAS. MAIN CONCERN WOULD BE STRONG TO DAMAGING STRAIGHTLINE
WINDS AND FREQUENT LIGHTNING BUT AS ALWAYS IT DOESNT TAKE MUCH TO
GET A QUICK SPIN UP DOWN HERE. OVERALL NOT MUCH SFC BASED
INSTABILITY TO WORK WITH BUT A GOOD BIT OF ELEVLATED INSTABILITY.
CONCERN IS IF THE BNDRY CAN DRIFT FURTHER NORTH...THEN SOUTH OF THAT
BNDRY STORMS COULD BECOME ROOTED TO THE SFC. AGAIN IF THAT HAPPENS
IT LOOKS LIKE IT WOULD BE CLOSE TO THE COAST.
AS FOR WHEN CONVECTION WILL END...STILL LOOKS LIKE THINGS MAY BEGIN
TO SHUT OFF THIS AFTN IN THE NW AND COULD DO SO QUICKLY. AS
MENTIONED THE LAST FEW DAYS ISENTROPIC DOWNGLIDE COULD BEGIN AROUND
19/20Z IN THE FAR NW WITH DOWNGLIDE OVER THE ENTIRE CWA AROUND 00-
01Z. FRONTAL PASSAGE WILL OCCUR CLOSE TO THE SAME TIME AND ONCE THIS
HAPPENS ALL PRECIP SHOULD SHUT DOWN. THE ENTIRE CWA WILL LIKELY
BE RAIN FREE BY 3Z TONIGHT AND POSSIBLY MUCH SOONER THAN THAT.
MON AND INTO TUE SHOULD BE QUIET WITH COOLER TEMPS AND DRY
CONDITIONS HOWEVER MDLS ARE TRYING TO BRING SOME SHRA BACK INTO THE
REGION LATE TUE AS RETURN FLOW SETS BACK UP AND THE NEXT SYSTEM IS
TAKING SHAPE OUT WEST. /CAB/
LONG TERM...OVERALL THE MEDIUM RANGE MDLS SUGGEST AN ACTIVE PERIOD
FOR THE SECOND HALF OF THE WORK WEEK BUT THEY DO BEGIN TO DIVERGE AS
WE HEAD INTO THE WEEKEND. BOTH THE GFS AND ECMWF DIG AND DEEPEN THE
SYSTEM CURRENTLY ENTERING THE PAC NW TWRDS NV AND UT. THIS AMPLIFIES
THE PATTERN ACROSS THE CONUS PUTTING THE REGION BACK UNDER SW FLOW
AND THUS TAPPING INTO THE SUBTROPICAL JET AND THE PAC MOISTURE. THIS
WILL BRING SHRA AND TSRA BACK INTO THE AREA WED AND THU. PROBLEMS
BEGIN TO SHOW UP WITH FRI AND INTO THE WEEKEND. THE MAIN ISSUE IS
WHAT HAPPENS TO THE BASE OF THE L/W TROUGH. IF IT BREAKS AND CLOSES
OFF FROM THE MAIN L/W WE WILL DRY OUT FRI AND INTO THE WEEKEND AS WE
MOVE UNDER WEAK WNW FLOW AND THE COLD FRONT PUSHES THROUGH. IF THE
BASE DOESNT BREAK OFF AND THE L/W TROUGH REMAINS WEST OF THE AREA
THE FRONT WILL STRUGGLE TO MOVE THROUGH WHILE THE REGION REMAINS
UNDER SW FLOW ALOFT. THIS WOULD LEAD TO BETTER RAIN CHANCES FRI AND
FOR THE START OF THE WEEKEND. THAT ALL SAID OBVIOUSLY CONFIDENCE IS
RATHER LOW FOR THE BACK END OF THE FCST SO WILL USE A BLEND OF THE
MEDIUM RANGE MDLS SHOWING LOW END POPS FRI AND FRI NIGHT AND THEN
DRIER CONDITIONS LATE SAT. THE SAME FOR TEMPS AS WE WILL USE A BLEND
OF THE COLDER GFS AND WARMER ECMWF. /CAB/
AVIATION...CONDITIONS WILL GRADUALLY DEGRADE THROUGH THE EARLY
MORNING HOURS AS WIDE SWATH OF SHOWERS AND THUNDERSTORMS MOVES
ACROSS THE AREA. MVFR CIGS ARE ALREADY DROPPING TO LIFR AT SOME
TERMINAL AND SHOULD SPREAD TO ALL SITES WITHIN THE NEXT FEW HOURS.
PERIODS OF HEAVIER RAIN WILL DROP VISIBILITIES AS WELL. FREQUENT
LIGHTNING WILL ACCOMPANY STRONGER STORMS AND POSSIBLY GUSTY WINDS.
HEAVIER RAIN WILL SHIFT EAST THROUGHOUT THE AFTERNOON AND FOG MAY
BEGIN TO DEVELOP OVERNIGHT. /MEFFER/
MARINE...NUMEROUS THUNDERSTORMS ARE AND WILL CONTINUE TO MOVE
THROUGH THE COASTAL WATERS THIS MORNING. EXPECT THE STRONGEST
CELLS TO PRODUCE WIND GUST IN THE 40 TO 50 KNOT RANGE. ACTIVITY
SHOULD SHIFT EAST LATE MORNING/INTO THE AFTERNOON. CURRENT
ELEVATED SOUTHEAST WINDS WILL SHIFT TO SW AND RELAX THIS AFTERNOON
AS A SURFACE TROUGH APPROACHES FROM THE NORTH. THE FRONTAL
BOUNDARY WILL LIKELY NOT PUSH INTO THE COASTAL WATERS UNTIL MONDAY
JUST BEFORE SUNRISE. THE PRESSURE GRADIENT DOES NOT APPEAR TO BE
VERY TIGHT...SO MAY ONLY BRIEFLY REACH SCS CONDITIONS. WINDS WILL
QUICKLY RELAX BY THE AFTERNOON AS HIGH PRESSURE MOVES CLOSER IN TO
THE AREA. HIGH PRESSURE TO THE NORTH WILL THEN MOVE EAST TUESDAY
INTO WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS ACROSS THE
PLAINS. THIS WILL CAUSE WINDS TO RISE POSSIBLY TO NEAR SMALL CRAFT
ADVISORY CRITERIA LATE WEDNESDAY INTO THURSDAY. /MEFFER/
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
MONITORING POTENTIAL FOR STRONG THUNDERSTORMS AND
LOCALLY HEAVY RAINFALL
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 53 71 50 / 100 10 0 0
BTR 78 56 74 53 / 100 10 0 0
ASD 76 59 74 55 / 100 10 0 0
MSY 76 61 72 58 / 100 10 0 0
GPT 74 61 74 56 / 100 20 0 0
PQL 74 60 75 54 / 100 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 2 PM CDT THIS AFTERNOON FOR LAZ040-
057>065-072.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 2 PM CDT THIS AFTERNOON FOR MSZ080>082.
GM...NONE.
&&Hazardous weather outlook, Mar 27, 5:10 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 510 AM CDT SUN MAR 27 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-272215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 510 AM CDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO PONDING IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE. A FEW STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS MAINLY SOUTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM IS LIKELY TO AFFECT THE AREA WEDNESDAY AND THURSDAY WITH ADDITIONAL THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON SUNDAY.
In the hours before
Special weather statement, Mar 27, 9:47 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
947 AM CDT SUN MAR 27 2016
LAZ059>064-069-070-271530-
LOWER ST. BERNARD LA-UPPER LAFOURCHE LA-UPPER JEFFERSON LA-
UPPER PLAQUEMINES LA-LOWER PLAQUEMINES LA-ST. CHARLES LA-ORLEANS LA-
UPPER ST. BERNARD LA-
947 AM CDT SUN MAR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 946 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ST. ROSE TO 7 MILES NORTHEAST OF CUT OFF.
MOVEMENT WAS NORTHEAST AT 35 MPH.
PERIODS OF HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS THE
AREA.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...HARVEY...AVONDALE...EAST NEW ORLEANS...MARRERO...
TIMBERLANE...BELLE CHASSE...METAIRIE...JEFFERSON...GRETNA...HARAHAN...
WESTWEGO...JEAN LAFITTE...LAFITTE...ST. ROSE...MERAUX...ESTELLE...WOODMERE
AND ARABI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. HIGH RAINFALL
RATES COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND AREAS OF
POOR DRAINAGE. HEAVY RAINFALL WILL ALSO SIGNIFICANTLY REDUCE
VISIBILITY ALONG AREA ROADWAYS...INCLUDING INTERSTATES 10...610
AND 510. IF DRIVING IN THE AREA...SLOW DOWN AND USE EXTREME CAUTION.
&&
LAT...LON 2956 9030 3005 9034 3003 9004 3013 8986
3010 8979 3017 8974 3015 8971 3008 8968
3006 8973 3002 8972 3003 8984 2995 8984
2996 8972 2991 8974 2986 8968 2988 8959
2996 8958 2990 8953 2962 9000 2956 9019
TIME...MOT...LOC 1446Z 237DEG 28KT 3002 9027 2961 9024
95/DMSpecial weather statement, Mar 27, 12:18 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1218 PM CDT SUN MAR 27 2016
LAZ049-050-056>058-072-271800-
LIVINGSTON LA-SOUTHERN TANGIPAHOA LA-ASSUMPTION LA-
ST. JOHN THE BAPTIST LA-ASCENSION LA-ST. JAMES LA-
1218 PM CDT SUN MAR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 1217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONVENT...OR 11 MILES SOUTHEAST OF DONALDSONVILLE...MOVING NORTHEAST AT
40 MPH.
WINDS IN EXCESS OF 30 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...GONZALES...DONALDSONVILLE...NAPOLEONVILLE...RESERVE...BELLE
RIVER...LAPLACE...PONCHATOULA...GRAMERCY...LUTCHER...SORRENTO...FRENCH
SETTLEMENT...SPRINGFIELD...BAYOU GENEVE...SUPREME...NORTH VACHERIE...
GARYVILLE...BELLE ROSE...CONVENT AND WALLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. HIGH RAINFALL
RATES CAN LEAD TO PONDING OF WATER IN LOW LYING AREAS AND AREAS OF
POOR DRAINAGE. HEAVY RAINFALL CAN ALSO SIGNIFICANTLY REDUCE
VISIBILITY ALONG AREA ROADWAYS...INCLUDING INTERSTATES 10 AND 55. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3001 9123 3003 9122 3006 9111 3011 9111
3012 9109 3052 9044 3030 9029 3020 9042
3011 9043 2991 9085 2990 9088 2989 9089
2979 9110 2983 9111 2984 9117 2992 9123
2999 9126
TIME...MOT...LOC 1717Z 234DEG 35KT 3002 9083
95/DMSpecial weather statement, Mar 27, 12:20 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT SUN MAR 27 2016
LAZ036-MSZ068>071-271800-
EAST FELICIANA LA-PIKE MS-WALTHALL MS-AMITE MS-WILKINSON MS-
1220 PM CDT SUN MAR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 1220 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GILLSBERG...OR 8 MILES SOUTHEAST OF LIBERTY...MOVING NORTHEAST AT 35
MPH.
WINDS IN EXCESS OF 30 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...LIBERTY...MAGNOLIA...SUMMIT...CENTREVILLE...WILSON...NORWOOD...
GILLSBERG...FELPS...SALEM AND MCCOMB AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. HIGH RAINFALL
RATES CAN LEAD TO PONDING OF WATER IN LOW LYING AREAS AND AREAS OF
POOR DRAINAGE. HEAVY RAINFALL CAN ALSO SIGNIFICANTLY REDUCE
VISIBILITY ALONG AREA ROADWAYS...INCLUDING INTERSTATES 10 AND 55. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3120 9008 3100 9072 3100 9083 3096 9085
3087 9112 3109 9120 3135 9064 3135 9016
TIME...MOT...LOC 1720Z 241DEG 31KT 3111 9067
95/DMSpecial weather statement, Mar 27, 1:29 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CDT SUN MAR 27 2016
LAZ040-062-MSZ080-271915-
ORLEANS LA-ST. TAMMANY LA-HANCOCK MS-
129 PM CDT SUN MAR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 127 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LACOMBE TO 9 MILES WEST OF EAST NEW ORLEANS.
MOVEMENT WAS EAST AT 40 MPH.
SMALL HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SLIDELL...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...PEARL RIVER...LACOMBE...
KILN...PEARLINGTON...LAKE CATHERINE...SHORELINE PARK...STENNIS SPACE
CENTER AND SLIDELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. HIGH RAINFALL
RATES COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND AREAS OF
POOR DRAINAGE. ADDITIONALLY...HEAVY RAIN WILL SIGNIFICANTLY REDUCE
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATES 10...12 AND
59. USE EXTRA CAUTION IF DRIVING IN THE AREA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3025 8942 3018 8946 3019 8946 3018 8955
3015 8959 3017 8958 3018 8973 3015 8963
3008 8968 3008 8994 3013 8986 3010 8979
3017 8974 3025 8987 3026 8999 3038 8997
3053 8934 3033 8938 3031 8933
TIME...MOT...LOC 1827Z 255DEG 44KT 3030 8994 3010 9008
95/DMSpecial weather statement, Mar 27, 1:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 PM CDT SUN MAR 27 2016
MSZ069>071-271915-
PIKE MS-WALTHALL MS-AMITE MS-
133 PM CDT SUN MAR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAGNOLIA...OR 10 MILES SOUTHWEST OF MCCOMB...MOVING EAST AT 50 MPH.
SMALL HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...MAGNOLIA...SUMMIT...TYLERTOWN...OSYKA...GILLSBERG...SALEM...DEXTER...
SMITHDALE AND MCCOMB AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. HIGH RAINFALL
RATES COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND AREAS OF
POOR DRAINAGE. ADDITIONALLY...HEAVY RAIN WILL SIGNIFICANTLY REDUCE
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATES 10...12 AND 59.
USE EXTRA CAUTION IF DRIVING IN THE AREA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9001
3114 9001 3113 8994 3107 8992 3107 8983
3100 8984 3100 9077 3135 9075 3135 9011
TIME...MOT...LOC 1832Z 258DEG 42KT 3113 9057
95/DMSpecial weather statement, Mar 27, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT SUN MAR 27 2016
MSZ080>082-272000-
JACKSON MS-HANCOCK MS-HARRISON MS-
208 PM CDT SUN MAR 27 2016
...SPECIAL WEATHER STATEMENT...
AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BAY ST. LOUIS...MOVING EAST AT 60 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...OCEAN SPRINGS...LONG BEACH...MOSS POINT...BAY ST.
LOUIS...WAVELAND...DIAMONDHEAD...ST. MARTIN...ESCATAWPA...GAUTIER...
D'IBERVILLE...GULF HILLS...GULF PARK ESTATES...KILN...HICKORY HILLS...
SHORELINE PARK...HELENA...LATIMER AND VANCLEAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. HIGH RAINFALL
RATES COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND IN AREAS
OF POOR DRAINAGE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3037 8859 3034 8870 3037 8882 3043 8885
3043 8899 3042 8901 3040 8886 3037 8906
3030 8928 3036 8928 3037 8935 3033 8938
3034 8934 3031 8933 3022 8943 3042 8945
3051 8850 3032 8848
TIME...MOT...LOC 1907Z 264DEG 53KT 3029 8935
95/DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 27, 2:05 AM CDT | Special Marine Warning | LIX | 40 min | |
| Mar 27, 2:41 AM CDT | Special Weather Statement | LIX | Jefferson | 64 min |
| Mar 27, 3:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 27, 3:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 27, 5:37 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 27, 7:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 27, 7:36 AM CDT | Special Weather Statement | LIX | Plaquemines | 54 min |
| Mar 27, 7:48 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Saint Helena, Tangipahoa, Washington, West Baton Rouge | 57 min |
| Mar 27, 7:54 AM CDT | Special Weather Statement | LIX | Assumption, Saint James, Saint John the Baptist | 66 min |
| Mar 27, 8:11 AM CDT | Flash Flood Watch | LIX | Saint Bernard, Saint James, Saint John the Baptist | 6 hr |
| Mar 27, 8:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 27, 8:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 27, 9:10 AM CDT | Special Weather Statement | LIX | Saint Tammany | 35 min |
| Mar 27, 9:31 AM CDT | Special Marine Warning | LIX | 44 min | |
| Mar 27, 9:43 AM CDT | Special Weather Statement | LIX | Saint Tammany | 62 min |
| Mar 27, 9:47 AM CDT | Special Weather Statement | LIX | Orleans | 43 min |
| Mar 27, 12:18 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 42 min |
| Mar 27, 2:49 PM CDT | Special Weather Statement | LIX | Washington | 41 min |
| Mar 27, 12:20 PM CDT | Special Weather Statement | LIX | Amite, Pike | 40 min |
| Mar 27, 1:29 PM CDT | Special Weather Statement | LIX | Hancock | 46 min |
| Mar 27, 1:33 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 42 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.